⇢ blog 2003 2004 2005 2006 2007 2008 2017 2018 2019 2020
⇢ tech android linux vim
Tags: hrt medication spironolactone health trans
Any trans women taking Spironolactone may wish to (re)evaluate if it's necessary. It seems evidence is piling up that it may impede or prevent proper transition.
I know in my own case I have taken it for three years, and suffered precipitously detrimental effects. The list is rather staggering, when I sit down and gather them into one place.
- Severe depression to the point of suicidal ideation
- Fatigue so severe I would go months without leaving the house
- Increased anxiety
- Increase in irritability and hypersensitivities
- Brain fog, difficulty with executive function and decision-making
- Short- and long-term memory issues increasing out of parallel with that expected with age
- Increase in visceral fat deposits/adipose belly fat
- Weakness, dizziness
- Decrease in libido
I've titrated down from 200 mg per day to none whatsoever, and the almost immediate increase in energy and stamina is shockingly obvious. My chronic pain issues are dramatically improved as well, which caught me completely by surprise.
I may look into Bicalutamide as a replacement, but given I have been taking Estradiol for three years at this point, it may not be necessary.
I'm excited to have my more normal energy levels back almost immediately, and am looking forward to my memory and mental clarity improving as well. (They may not, but I can still hope they will.)